An approximate solution of a fractional order differential equation model of human T-cell lymphotropic virus I (HTLV-I) infection of T-cells. (English) Zbl 1228.92064

Summary: A fractional order differential system for modeling human T-cell lymphotropic virus I (HTLV-I) infection of \(CD4^{+}\) T-cells is studied and its approximate solution is presented using a multi-step generalized differential transform method. The method is only a simple modification of the generalized differential transform method, in which it is treated as an algorithm in a sequence of small intervals (i.e. time step) for finding accurate approximate solutions to the corresponding systems. The solutions obtained are also presented graphically.


92D30 Epidemiology
34A08 Fractional ordinary differential equations
26A33 Fractional derivatives and integrals
45J05 Integro-ordinary differential equations
65L99 Numerical methods for ordinary differential equations
Full Text: DOI


[1] Caputo, M., Linear models of dissipation whose Q is almost frequency independent-II, Geophysical Journal of the Royal Astronomical Society, 13, 5, 529-539 (1967)
[2] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and Applications of Fractional Differential Equations (2006), Elsevier: Elsevier Amsterdam · Zbl 1092.45003
[3] Hilfer, R., Applications of Fractional Calculus in Physics (2000), World Scientific: World Scientific New Jersey · Zbl 0998.26002
[4] Bagley, R. L.; Torvik, P. J., A theoretical basis for the application of fractional calculus, Journal of Rheology, 27, 201-210 (1983) · Zbl 0515.76012
[5] Pires, E. J.S.; Machado, J. A.T.; de Moura, P. B., Fractional order dynamics in a GA planner, Signal Processing, 83, 2377-2386 (2003) · Zbl 1145.94371
[6] Hedrih, K. S.; Stanojević, V. N., A model of gear transmission: fractional order system dynamics, Mathematical Problems in Engineering (2010), Article ID 972873 · Zbl 1333.70012
[7] Cao, J.; Ma, C.; Xie, H.; Jiang, Z., Nonlinear dynamics of duffing system with fractional order damping, Computational and Nonlinear Dynamics, 5, 4, 041012-041018 (2010)
[8] El-Sayed, A. M.A.; Rida, S. Z.; Arafa, A. A.M., Exact solutions of fractional-order biological population model, Communications in Theoretical Physics, 52, 6, 992-996 (2009) · Zbl 1184.92038
[9] Ahmed, E.; Elgazzar, A. S., On fractional order differential equations model for nonlocal epidemics, Physica A: Statistical Mechanics and its Applications, 379, 2, 607-614 (2007)
[10] Ma, Q. H.; Pečarić, J., On some qualitative properties for solutions of a certain two-dimensional fractional differential systems, Computers & Mathematics with Applications, 59, 3, 1294-1299 (2010) · Zbl 1189.34016
[11] Gómez-Acevedo, H.; Li, M. Y., Backward bifurcation in a model for HTLV-I infection of CD \(4^+\) T cells, Bulletin of Mathematical Biology, 67, 1, 101-114 (2005) · Zbl 1334.92231
[12] Song, X.; Li, Y., Global stability and periodic solution of a model for HTLV-I infection and ATL progression, Applied Mathematics and Computation, 180, 401-410 (2006) · Zbl 1099.92042
[13] Eshima, N.; Tabata, M.; Okada, T.; Karukaya, S., Population dynamics of HTLV-I infection: a discrete-time mathematical, epidemic model approach, Mathematical Medicine and Biology, 20, 1, 29-45 (2003) · Zbl 1042.92029
[14] Seydel, J.; Stilianakis, N., HTLV-I dynamics: a mathematical model, Sexually Transmitted Diseases, 27, 10, 652-653 (2000)
[15] Stilianakis, N. I.; Seydel, J., Modeling the T-cell dynamics and pathogenesis of HTLV-I Infection, Bulletin of Mathematical Biology, 61, 5, 935-947 (1999) · Zbl 1323.92117
[16] Ding, Y.; Ye, H., A fractional-order differential equation model of HIV infection of CD \(4^+\) T-cells, Mathematical and Computer Modelling, 50, 386-392 (2009) · Zbl 1185.34005
[17] Zeng, C.; Yang, Q., A fractional order HIV internal viral dynamics model, Computer Modeling in Engineering & Sciences, 59, 65-78 (2010) · Zbl 1231.34011
[18] Katri, P.; Ruan, S., Dynamics of Human T-cell lymphotropic virus I (HTLV-I) infection of CD \(4^+\) T-cells, Comptes Rendus Biologies, 327, 1009-1016 (2004)
[19] Odibat, Z.; Momani, S.; Ertürk, V. S., Generalized differential transform method: application to differential equations of fractional order, Applied Mathematics and Computation, 197, 467-477 (2008) · Zbl 1141.65092
[20] Momani, S.; Odibat, Z., A novel method for nonlinear fractional partial differential equations: combination of DTM and generalized Taylor’s formula, Journal of Computational and Applied Mathematics, 220, 85-95 (2008) · Zbl 1148.65099
[21] Odibat, Z.; Momani, S., A generalized differential transform method for linear partial differential equations of fractional order, Applied Mathematics Letters, 21, 194-199 (2008) · Zbl 1132.35302
[22] Ertürk, V. S.; Momani, S.; Odibat, Z., Application of generalized differential transform method to multi-order fractional differential equations, Communications in Nonlinear Science and Numerical Simulation, 13, 1642-1654 (2008) · Zbl 1221.34022
[23] Miller, S.; Ross, B., An Introduction to the Fractional Calculus and Fractional Differential Equations (1993), John Wiley & Sons: John Wiley & Sons USA, p. 2 · Zbl 0789.26002
[24] Odibat, Z.; Bertelle, C.; Aziz-Alaoui, M. A.; Duchamp, G., A multi-step differential transform method and application to non-chaotic or chaotic systems, Computers & Mathematics with Applications, 59, 4, 1462-1472 (2010) · Zbl 1189.65170
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.